Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 46, NWS Lincoln, IL

May 18, 2009Menard County, Illinois

NWS Lincoln, IL issued this river flood warning at May 18, 2009, 11:48 PM CDT for Menard County, Illinois. It took effect at May 19, 2009, 1:00 PM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
May 18, 2009, 11:48 PM CDT (04:48 UTC)
In effect from
May 19, 2009, 1:00 PM CDT
Expired
May 21, 2009, 9:21 AM CDT
In force
44 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Menard County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Petersburg (PETI2).

Action stage
18 ft
Minor stage
23 ft
Moderate stage
24 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 190448
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1148 PM CDT MON MAY 18 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 

  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC129-191848-
/O.NEW.KILX.FL.W.0046.090519T1800Z-090523T0900Z/
/PETI2.1.ER.090519T1800Z.090521T1200Z.090523T0300Z.NO/
1148 PM CDT MON MAY 18 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT PETERSBURG.
* FROM TUESDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 800 PM MONDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 23.5 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SANGAMON RIVER
 PETERSBURG        23  22.5 MON 8 PM    22.9   23.3   23.5

$$
7 follow-up statements
000 
WGUS83 KILX 191508
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1008 AM CDT TUE MAY 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY. 
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY. 
  SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD 
  COUNTIES. 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES. 

.RIVER LEVELS ON THE EASTERN END OF THE SANGAMON RIVER WILL CONTINUE
TO FALL OVER THE NEXT FEW DAYS. UPSTREAM OF RIVERTON...RISES WILL 
CONTINUE FOR ANOTHER COUPLE DAYS. THE WEST END OF THE RIVER WILL 
REMAIN ABOVE FLOOD STAGE FOR SEVERAL DAYS...DUE TO HIGH WATER LEVELS
ON THE ILLINOIS RIVER.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC147-200508-
/O.EXT.KILX.FL.W.0037.000000T0000Z-090521T0300Z/
/MNTI2.1.ER.090514T0200Z.090517T0300Z.090520T2100Z.NO/
1008 AM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 AM TUESDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 MONTICELLO        13  14.6 TUE 8 AM    13.4   12.5   11.9

$$
ILC129-200507-
/O.EXT.KILX.FL.W.0046.090519T1800Z-090522T1800Z/
/PETI2.1.ER.090519T1800Z.090521T1200Z.090522T1200Z.NO/
1008 AM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1000 AM TUESDAY THE STAGE WAS 22.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 23.5 FEET BY THURSDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 PETERSBURG        23  22.5 MON 8 PM    23.3   23.5   23.0

$$
ILC017-125-129-200507-
/O.EXT.KILX.FL.W.0045.000000T0000Z-090521T1800Z/
/OKFI2.1.ER.090517T1222Z.090519T1330Z.090521T1200Z.NO/
1008 AM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR OAKFORD. 
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 AM TUESDAY THE STAGE WAS 471.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 471 FEET. 
* FORECAST...THE RIVER WILL BE NEARLY STEADY TODAY...THEN FALL TO
  BELOW FLOOD STAGE BY THURSDAY MORNING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 OAKFORD           471  471.9 TUE 9 AM   471.5  471.0  470.4

$$
ILC017-125-200507-
/O.EXT.KILX.FL.W.0042.000000T0000Z-090524T1200Z/
/CDLI2.1.ER.090516T1400Z.090519T1100Z.090524T0600Z.UU/
1008 AM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  900 AM TUESDAY THE STAGE WAS 458.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THROUGH LATE
  EVENING...THEN BEGIN TO FALL. IT SHOULD FALL TO BELOW FLOOD
  STAGE BY SUNDAY MORNING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 CHANDLERVILLE     457  458.8 TUE 9 AM   458.7  458.3  457.8

$$
GEELHART
000 
WGUS83 KILX 200218
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
918 PM CDT TUE MAY 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY 
  SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD 
  COUNTIES 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC147-201618-
/O.EXT.KILX.FL.W.0037.000000T0000Z-090521T0900Z/
/MNTI2.1.ER.090514T0200Z.090517T0300Z.090521T0300Z.NO/
918 PM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM TUESDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 MONTICELLO        13  14.1 TUE 8 PM    13.7   12.6   11.8



$$

ILC129-201617-
/O.EXT.KILX.FL.W.0046.000000T0000Z-090522T0000Z/
/PETI2.1.ER.090521T0000Z.090521T0000Z.090521T1800Z.NO/
918 PM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM TUESDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 PETERSBURG        23  22.5 TUE 1 PM    22.9   23.0   22.5



$$

ILC017-125-129-201617-
/O.EXT.KILX.FL.W.0045.000000T0000Z-090523T0600Z/
/OKFI2.1.ER.090517T1222Z.090519T1915Z.090523T0000Z.NO/
918 PM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR OAKFORD. 
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 PM TUESDAY THE STAGE WAS 471.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 471.0 FEET. 
* IMPACT...AT 471.0 FEET...FLOODING BEGINS TO AGRICULTURAL AREAS NOT 
  PROTECTED BY LEVEES.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 OAKFORD           471  471.9 TUE 9 PM   471.9  471.6  471.2



$$

ILC017-125-201617-
/O.EXT.KILX.FL.W.0042.000000T0000Z-090525T0159Z/
/CDLI2.1.ER.090516T1400Z.090520T0600Z.090524T1959Z.UU/
918 PM CDT TUE MAY 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  900 PM TUESDAY THE STAGE WAS 458.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET. 


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 CHANDLERVILLE     457  458.9 TUE 9 PM   458.9  458.6  458.3



$$
000 
WGUS83 KILX 201541
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1041 AM CDT WED MAY 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY. 
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY. 
  SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD 
  COUNTIES. 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES. 

.THE EASTERN END OF THE SANGAMON RIVER SHOULD FALL BELOW FLOOD STAGE
OVER THE NEXT 24 HOURS. THE WESTERN END WILL STAY UP LONGER...DUE TO
HIGH WATER ON THE ILLINOIS RIVER.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC147-210541-
/O.EXT.KILX.FL.W.0037.000000T0000Z-090521T1200Z/
/MNTI2.1.ER.090514T0200Z.090517T0300Z.090521T0600Z.NO/
1041 AM CDT WED MAY 20 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...
THE FLOOD WARNING  CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM WEDNESDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 MONTICELLO        13  13.7 WED 10 AM   12.8   12.0   10.8

$$
ILC129-210540-
/O.EXT.KILX.FL.W.0046.000000T0000Z-090521T1200Z/
/PETI2.1.ER.090520T1712Z.090520T1800Z.090521T0600Z.NO/
1041 AM CDT WED MAY 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1037 AM WEDNESDAY THE STAGE WAS 22.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23 FEET. 
* FORECAST...RISE TO AROUND 23.1 FEET THIS AFTERNOON...THEN FALL BACK
  BELOW FLOOD STAGE BY EARLY TOMORROW MORNING.
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 PETERSBURG        23  22.8 WED 11 AM   22.9   22.3   21.2

$$
ILC017-125-129-210540-
/O.EXT.KILX.FL.W.0045.000000T0000Z-090522T1200Z/
/OKFI2.1.ER.090517T1222Z.090519T1915Z.090522T0600Z.NO/
1041 AM CDT WED MAY 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR OAKFORD. 
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  945 AM WEDNESDAY THE STAGE WAS 471.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 471 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.
* IMPACT...AT 471.0 FEET...FLOODING BEGINS TO AGRICULTURAL AREAS NOT 
  PROTECTED BY LEVEES.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 OAKFORD           471  471.7 WED 10 AM  471.4  470.8  470.2

$$
ILC017-125-210540-
/O.EXT.KILX.FL.W.0042.000000T0000Z-090524T2159Z/
/CDLI2.1.ER.090516T1400Z.090520T0200Z.090524T1559Z.UU/
1041 AM CDT WED MAY 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM WEDNESDAY THE STAGE WAS 458.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE 
  BY EARLY SUNDAY AFTERNOON.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 CHANDLERVILLE     457  458.8 WED 10 AM  458.6  458.2  457.6

$$
GEELHART
000 
WGUS83 KILX 210217
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
916 PM CDT WED MAY 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 
  SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD 
  COUNTIES 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC147-211500-
/O.EXT.KILX.FL.W.0037.000000T0000Z-090521T1500Z/
/MNTI2.1.ER.090514T0200Z.090517T0300Z.090521T0900Z.NO/
916 PM CDT WED MAY 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM WEDNESDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 MONTICELLO        13  13.3 WED 8 PM    12.9   12.1   11.1



$$

ILC129-211200-
/O.CON.KILX.FL.W.0046.000000T0000Z-090521T1200Z/
/PETI2.1.ER.090521T0600Z.090521T0600Z.090521T0600Z.NO/
916 PM CDT WED MAY 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1037 AM WEDNESDAY THE STAGE WAS 22.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  TOMORROW MORNING.
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 PETERSBURG        23  22.8 WED 11 AM   22.9   22.3   21.3



$$

ILC017-125-129-211615-
/O.EXT.KILX.FL.W.0045.000000T0000Z-090523T0000Z/
/OKFI2.1.ER.090517T1222Z.090519T1915Z.090522T1800Z.NO/
916 PM CDT WED MAY 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR OAKFORD. 
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 PM WEDNESDAY THE STAGE WAS 471.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 471.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY AFTERNOON.
* IMPACT...AT 471.0 FEET...FLOODING BEGINS TO AGRICULTURAL AREAS NOT 
  PROTECTED BY LEVEES.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 OAKFORD           471  471.6 WED 9 PM   471.4  471.1  470.6



$$

ILC017-125-211615-
/O.EXT.KILX.FL.W.0042.000000T0000Z-090525T0259Z/
/CDLI2.1.ER.090516T1400Z.090520T0200Z.090524T2059Z.UU/
916 PM CDT WED MAY 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  900 PM WEDNESDAY THE STAGE WAS 458.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 CHANDLERVILLE     457  458.7 WED 9 PM   458.6  458.3  457.7



$$
000 
WGUS83 KILX 210710
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
210 AM CDT THU MAY 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC129-211200-
/O.CON.KILX.FL.W.0046.000000T0000Z-090521T1200Z/
/PETI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
210 AM CDT THU MAY 21 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* UNTIL THIS MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1037 AM WEDNESDAY THE STAGE WAS 22.8 FEET. 
* NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 PETERSBURG        23  22.8 WED 11 AM   22.3   21.3   20.0



$$
000 
WGUS83 KILX 210711
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
211 AM CDT THU MAY 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC129-212111-
/O.CON.KILX.FL.W.0046.000000T0000Z-090522T1200Z/
/PETI2.1.ER.000000T0000Z.090521T1200Z.000000T0000Z.NO/
211 AM CDT THU MAY 21 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1037 AM WEDNESDAY THE STAGE WAS 22.8 FEET. 
* NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 PETERSBURG        23  22.8 WED 11 AM   22.3   21.3   20.0



$$
000 
WGUS83 KILX 211421
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
921 AM CDT THU MAY 21 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY.
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY.

.THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC147-211451-
/O.CAN.KILX.FL.W.0037.000000T0000Z-090521T1500Z/
/MNTI2.1.ER.090514T0200Z.090517T0300Z.090521T1045Z.NO/
921 AM CDT THU MAY 21 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER AT MONTICELLO.
* AT  800 AM THURSDAY THE STAGE WAS 12.9 FEET. 
* FELL BELOW FLOOD STAGE AT  545 AM THURSDAY.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.2 FEET BY TOMORROW
  MORNING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 MONTICELLO        13  12.9 THU 8 AM    12.2   11.3   10.5

$$
ILC129-211451-
/O.CAN.KILX.FL.W.0046.000000T0000Z-090522T1200Z/
/PETI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 AM CDT THU MAY 21 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER AT PETERSBURG.
* AT  830 AM THURSDAY THE STAGE WAS 22.7 FEET. 
* FLOOD STAGE IS 23 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 22.8 FEET.  THE 
  RIVER WILL FALL TO 22.3 FEET BY TOMORROW MORNING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 PETERSBURG        23  22.7 THU 8 AM    22.3   21.5   20.5

$$
GEELHART

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 18, 11:24 PM CDT, 24 minutes earlier.

Area forecast discussion, May 18, 11:24 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CDT MON MAY 18 2009

.DISCUSSION...
ISSUED 850 PM CDT MON MAY 18 2009

HIGH PRESSURE ACRS CNTRL OHIO EARLY THIS EVENING WL CONTINUE TO
DOMINATE THE WEATHER OVER THE MIDWEST FOR THE NEXT 24 TO 36
HOURS. WEAK SHORTWAVES EMBEDDED IN THE NWLY FLOW HAVE BROUGHT
AREAS OF MID AND HIGH LEVEL CLOUDS SOUTHEAST INTO CNTRL IL FROM
TIME TO TIME. CURRENT BAND OF AC/CI TRACKING ACRS THE FORECAST
AREA THIS EVENING SHOULD EXIT ERN IL AFTR MIDNIGHT LEAVING MOSTLY
CLEAR SKIES. SFC DEW POINTS HAVE RISEN 5 TO 10 DEGREES OVER THE
PAST 24 HOURS WHICH SUGGESTS OVERNIGHT LOWS SHOULD BE SEVERAL
DEGREES WARMER THAN LAST NIGHT. CURRENT ZONES HAVE THIS TREND WELL
IN HAND...AS A RESULT...NO UPDATE WILL BE NEEDED THIS EVENING.

&&

.AVIATION...
ISSUED 1120 PM CDT MON MAY 18 2009

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. BAND OF MID AND
HIGH LEVEL MOISTURE WL TRACK EAST OF THE FCST AREA OVER THE NEXT
SVL HOURS BRINGING MOSTLY CLEAR SKIES. WITH HIGH PRESSURE TO OUR
EAST...SFC WNDS WL REMAIN OUT OF THE SOUTH TNT WITH SPEEDS OF
ARND 10 KTS...WITH FORECAST SOUNDINGS INDICATING A FEW GUSTS ARND
20 KTS AT TIMES AGAIN LATER TMRW MRNG INTO THE AFTN HOURS. SOUTH
WINDS WL DIMINISH AGAIN BY EVENING.

SMITH
&&

.PREV DISCUSSION...
ISSUED 230 PM CDT MON MAY 18 2009

MODELS ARE IN VERY GOOD AGREEMENT THROUGH THE SHORT AND LONG TERM
PERIODS. ONLY REAL CHALLENGES THROUGH THE PERIOD WILL BE TEMPS AND
CLOUD COVER LATER IN THE LONG TERM PERIOD. THE ONLY PCPN CHANCES
WILL BE LATE IN THE WEEKEND AS A TROPICAL SYSTEM LIFTS INTO THE
MISS VALLEY BY SUNDAY/MONDAY.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

SFC HIGH PRESS RIDGE WILL REMAIN IN PLACE THROUGH THE PERIOD WITH
STRONG MID LEVEL RIDGE DOMINATING MOST OF THE US. THIS MEANS DRY
WEATHER CAN BE EXPECTED THROUGH MOST OF THE WEEK. HOWEVER...A SLOW
MOVING FRONT WILL DROP INTO THE REGION THUR NIGHT BUT WILL BE VERY
CLOSE TO PARALLEL TO THE FLOW SO WILL HAVE VERY LITTLE FORCING.
MOISTURE WILL ALSO BE LIMITED DUE TO A TROPICAL SYSTEM IN THE GULF
THAT WILL KEEP ALL THE MOISTURE DOWN THERE. APPEARS BEST CHANCE
FOR PCPN WILL BE IN THE NORTH...BUT DUE TO LIMITED FORCING AND
MOISTURE WILL ONLY GO WITH 20PCT CHANCE.

MOS GUIDANCE LOOKS GOOD FOR TEMPS THROUGH THE PERIOD.

LONG TERM...FRIDAY THROUGH MONDAY

DRY WEATHER CONTINUES THROUGH THE PERIOD AS A SECOND AREA OF HI
PRSS BUILDS INTO THE GRT LKS REGION/EASTERN US. ALSO SFC FLOW WILL
BE EASTERLY AND THIS TOO SHOULD KEEP THINGS DRY MOST OF THE
PERIOD.

THE NEXT CHANCE OF PCPN WILL BE LATER IN THE PERIOD AS THE
TROPICAL SYSTEM BEGINS TO LIFT INTO THE LOWER MISS VLY. ECMWF AND
GFS DIFFER QUITE A BIT WITH THE OUTCOME WITH THIS SYSTEM...WITH
ECMWF STRONGER THAN THE GFS. ECMWF HAS BETTER TRACK RECORD AND IS
SIMILAR TO THE GFS ENSEMBLE. SO WILL LEAN TOWARD EC FOR THIS
FORECAST AND INCLUDE CHC POPS FOR SUN NIGHT AND MON...MAINLY IN
THE SOUTHERN 2/3RDS OF THE CWA...WITH SLIGHT CHANCE IN THE NORTH.

MEX GUIDANCE APPEARS LITTLE WARM WITH EXPECTED CLOUD COVER IN THE
LATER PERIODS SO ADJUSTED DOWNWARD SOME...OTHERWISE GUIDANCE
LOOKED FINE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 18, 2:58 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
258 PM CDT MON MAY 18 2009

ILZ027>031-036-037-040-041-047-049-050-191200-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
258 PM CDT MON MAY 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME RURAL ROADS AND LOW LYING AREAS ACROSS CENTRAL ILLINOIS WILL
REMAIN FLOODED TODAY...DUE TO SEVERAL INCHES OF RAINS FROM THIS
PAST WEDNESDAY AND FRIDAY. THE WORST FLOODING WILL BE ALONG THE
SPOON RIVER IN FULTON AND FAR SOUTHERN KNOX COUNTIES...ESPECIALLY
NEAR LONDON MILLS...SEVILLE...AND BERNADOTTE...WHERE SOME ROADS
ARE STILL CLOSED DUE TO FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE
NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS AND SPOON RIVERS
WILL EXPERIENCE FLOODING THOUGH THE SPOON RIVER SHOULD FALL BELOW
FLOOD STAGE BY WEDNESDAY MORNING AT SEVILLE AND LONDON MILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061>063-066>068-071>073-191200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
258 PM CDT MON MAY 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE
NEXT SEVERAL DAYS. IN PARTICULAR...THE SANGAMON... LITTLE
WABASH...AND EMBARRAS RIVERS WILL EXPERIENCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.